Restless Legs Syndrome
10,504 members6,494 posts

Stressed

I’ve had RLS for years and take Ropinerole, which works most of the time, still getting some bad nights but I’m coping. However the past few months I’ve been having them in the day if I sit still for any length of time. It’s hard when I’m with clients and have to keep getting up moving, or sitting on my legs kinda makes me look like a fruit loop lol and there are times I can’t get up and move around, it’s stressing me out. Today whilst in a traffic jam the legs went big time and there wasn’t a thing I could do apart from cry, please tell me that’s not it from now on and it should ease off 😭

11 Replies
oldestnewest

Vonnie you are probably augmenting.You should talk with your doctor and maybe its time you should come off ropinilole and try something else like pregabalin.I feel for you.I have gone through augmentation and withdrawal recently.

2 likes
Reply

Please try Tramadol. It's not so bad.

1 like
Reply

Ive tried Tramadol and it did nothing for me at all. Thx though 🙂

Reply

Pregabalin and I don’t get on, my speech was slurry I was u steady and I ended up being hospitalised twice after bad seizures, never had them before, I had one at work...a school, in front of students and I wet myself 😕 I was mortified.

I was taken off Pregabalin, they thought the seizures were because of the medication, this was 2yrs ago and I havnt had a seizure since.

One medication I won’t ever take again, but I know it works for many others 🙂

Reply

What dose are you taking? Put augmentation into search or scroll through posts as augmentation pops up most days. You will need to wean off slowly and take a strong painkiller like Tramadol to help you.

Have you started any new meds recently which could worsen symptoms? If not then 99 % sure augmentation is the culprit x

1 like
Reply

You may find this link helpful: sleepreviewmag.com/2015/02/...

1 like
Reply

Hi Vonnie, im 65 now retired and suffered with RLS for 30yrs, 2yrs ago i went to see my gp, just as i was leaving i made an off the cuff comment about not getting sleep because my legs wont sit still and like you sitting in my office was torture when they kicked off.

Anyway my gp sat me down and told me she had restless legs when she was pregnant so she knew what i was going through. She prescribed Ropinrole 0.25mg one daily. She said i may well need to increase the dose as its so minute.

I took my 1st tablet that night but wasnt convinced.

Its like living a different life, no pacing round the house during the night, no leg jitters in the office or the “cinema or theatre”

Then one day out of the blue they kicked off again. My Gp recommended changing the time of day i took my tablet so i changed it from bedtime to 4pm And she said to take an extra tablet if and when they started getting restless again.

Ive adhered to this and must admit i only need the extra tablet about once a week. Taking the tablet in the morning or at bedtime didnt work for me so this is the perfect happy medium.

I must admit i was scared to start these tablets as my mum had parkinsons and according to my gp this drug is used for Parkinson's patients.

Have you tried adjusting the time you take your meds and the minute you get that “feeling” take an extra half tablet? Its worth a try. If they kick off at work try taking your dose before you go to work and so on. Its trial and error till you reach a time that works for you.

It works for me but i am on a low dose maybe your on a higher dose. I know sometimes i would be in a meeting and think to myself great my legs are fine then ‘bang’ I cldnt concentrate, i was agitated because unseen under the desk i cldnt keep my legs still. Its a horrendous affliction, It makes you dread bedtime.

But my gp has worked a miracle and my life is back on track.

You shld visit your gp and relay any advice you have been given, if youve never had an increase in your dosage perhaps its time to ask your gp for help. Good luck, wouldnt it be great if legs came with on and off switches lol

Warm wishes

Alexa

Reply

Alexa, I hope you don’t mind the unsolicited response but I wish someone had told me this when I started taking dopamine agonists (such as your ropinerole) for my rls. They are super effective so long as the dose is kept low. They are more likely to remain effective at lower doses if your iron levels are high (in a majority of people). Accordingly, it would be worth getting a serum ferritin test done - make sure you get the actual figure (not just that you are ‘normal’) and if it is significantly below 100 start a supplement.

It is also worth exploring other options to deal with break through symptoms rather than increasing the ropinerole. These can include pregabalin or codeine/tramadol. If you start increasing the ropinerole it becomes a never ending spiral with symptoms gradually worsening after each increase.

Reply

Vonnie, it sounds like you are augmenting. If you are, you will have to come off the ropinerole which is likely to be very hard.

Reply

Did u try gabapentin?

Reply

Hi Vonnie , I have walked in your shoes. I took Ropinerol for 15 years and it worked very well and then all of a sudden I started with break through symptoms earlier in the day. My first thought was to ask my GP to up my dose but after joining this forum I realised this was the worst thing to do. I am off Ropinerol now and take pre gabelin and Tramadol. 100mg of each. Sorry you cant take these meds. Have you tried Oxycontin ? many on here find it very helpful. Good luck

1 like
Reply

You may also like...